Home Skin CareWounds and injuries Common Causes of Unexplained Bruising

Common Causes of Unexplained Bruising

by Alivia Nyhan
Published: Last Updated on

Usually, bruises or hematomas appear after a blow or injury in a particular area. These occur because there is a rupture of the blood vessels after a crash of a certain intensity. The blood product of this rupture leaks to the soft tissue under the skin, resulting in those dark-colored marks that usually take several weeks to disappear. But when bruises appear without apparent cause and frequently, it is time to pay attention, and behind this symptom, a condition that is important to attend to could be hidden. At FastlyHealwe explain in detail what causes bruising without cause and in which cases it is necessary to consult a specialist.

Bruising: When to Visit the Doctor

In principle, it is essential to clarify that the appearance of a hematoma is not always a cause for concern. Some people have much more sensitive skin and are therefore prone to bruising. Even with any small bump, they can see these marks appear, a case that, in general, does not deserve much concern.

It is also essential to be clear that as we age, we are more prone to the appearance of these marks, and the walls of our blood vessels become thinner and therefore break more easily.

However, when bruises begin to appear frequently and without us remembering a blow or injury or when they are particularly large or painful, it is time to visit a doctor to discover if there is an underlying cause that should be addressed. We expose you to some of the most frequent reasons bruises appear without apparent cause in the following steps.

Low platelets

Platelets are essential in our body as they contribute to making our blood have adequate levels of clotting. An average count ranges from 150,000 to 450,000. However, when platelets are lower than usual, our blood begins to be more liquid than it should, giving rise to various symptoms, including the appearance of much more bruising. Easy and spontaneous.

This condition is known medically as thrombocytopenia and is one of the most common reasons for bruising without apparent cause. The platelet count can be easily measured with a blood test. If they are low, the cause of this condition should be determined. Among the most common reasons are:

  • Vitamin B12 deficiency
  • Folic acid deficiency
  • Aplastic anemia
  • Hepatic cirrhosis
  • Ingestion of medications such as anticoagulants, antibiotics, or non-steroidal anti-inflammatory drugs.
  • Leukemia
  • Myelodysplasia
  • It is a common symptom in patients undergoing chemotherapy.
  • In tropical countries, a decrease in platelets may also be due to the spread of diseases such as Dengue or Chikungunya, transmitted by the bite of the Aedes Aegypti mosquito.

To diagnose the cause of low platelets, it is essential to consult a hematologist.

Poor circulation or venous insufficiency

The bruising without apparent cause is more common in women than in men. This is due to venous insufficiency, a common condition in this sex that is more prone to circulation problems and conditions such as tired legs.

This occurs when the walls of our veins are more fragile than average, causing inadequate circulation, which results in swollen and tired legs and a propensity for the appearance of spider veins, varicose veins, and bruises. Although they commonly appear on the legs, they can also appear on areas such as the hands.

A few simple changes to your routine can help combat this problem:

  • Perform physical exercise frequently.
  • Avoid spending a lot of the day sitting or standing. Taking breaks to walk and stretch your legs is highly recommended.
  • When sitting or sleeping, it is recommended to have your feet slightly raised to promote circulation.
  • Saunas, scorching baths, and long exposures to the sun, which can aggravate the problem, should be avoided.
  • Wearing special stockings can help improve symptoms.
  • Eating a healthy diet and losing weight if necessary is highly recommended in these cases.

Intake of certain medications

The consumption of certain medications can significantly increase the propensity for bruising to appear on our skin. Some of which frequently cause this effect are:

  • Aspirin or blood-thinning medications.
  • Non-steroidal anti-inflammatory drugs.
  • Some types of antibiotics.

When the medication is discontinued, these signs will stop appearing as frequently.

This article is merely informative. At FastlyHeal .com, we do not have the power to prescribe medical treatments or make any diagnosis. We invite you to see a doctor if you present any condition or discomfort.

What are they due to if you want to read more articles similar to Bruises without a cause? We recommend that you enter our category of Skin, hair, and nails.

You may also like

Leave a Comment